Alert archive / Tennessee / Flash Flood Warnings in 2002

Flash Flood Warning 25, NWS Nashville, TN

March 31, 2002Houston County, Stewart County, Tennessee

NWS Nashville, TN issued this flash flood warning at Mar 31, 2002, 3:16 AM CST for Houston County, Stewart County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2002, 3:16 AM CST (09:16 UTC)
Expired
Mar 31, 2002, 6:15 AM CST
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Houston County, TN, Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 310916
FFWBNA
TNC083-161-311215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
311 AM CST SUN MAR 31 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOUSTON COUNTY IN TENNESSEE
  STEWART COUNTY IN TENNESSEE

* UNTIL 615 AM CST

* AT 302 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN FALLING OVER MOST OF STEWART COUNTY AND THE WESTERN HALF OF 
  HOUSTON COUNTY. ALMOST 2 INCHES OF RAIN HAS FALLEN OVER THIS AREA
  IN THE PAST 3 HOURS.

* AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE OVER THIS AREA DURING 
  THE NEXT 2 HOURS. EXPECT SMALL CREEKS AND STREAMS TO COME TO NEAR
  BANKFULL AND POSSIBLY BLOCK SOME ROADS IN LOW LYING AREAS.

MOTORISTS SHOULD USE CAUTION ON DUE TO THE POSSIBILITY OF 
HYDROPLANING AS WATER COLLECTS ON AREA ROADWAYS.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. MOST
FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES,
DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD. TO ESCAPE RISING WATER,
MOVE TO HIGHER GROUND.

$$

LAT...LON 3642 8824 3617 8793 3647 8758 3677 8775

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 2:45 AM CST, 31 minutes earlier.

Area forecast discussion, Mar 31, 2:45 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CST SUN MAR 31 2002

INVERTED SURFACE TROF LAYING ACROSS THE AREA WITH A MOISTURE LADEN
ATMOSPHERE THAT IS PRIMED FOR PRODUCING HEAVY RAINFALL IN MIDDLE
TENNESSEE TODAY. ADDITIONAL RAINFALL ON ALREADY SATURATED GROUND
COULD CAUSE FLOOD PROBLEMS.

BIG THREE IN AGREEMENT IN WORKING SURFACE TROF EASTWARD WHILE LOW RACES
NORTHEAST INTO SMOKIES BY 18Z. RAIN SHOULD END BY LATE AFTERNOON
MOST AREAS EXCEPT FAR EAST AND PLATEAU AS MODELS BRING DRIER AIR
INTO REGION RATHER QUICKLY ON BACK SIDE OF SYSTEM.

INTRODUCED SHOWERS/TSTMS FOR TUESDAY NIGHT AS NEXT SYSTEM COMES
KNOCKING ON THE DOOR. SYSTEM IS PROGRESSIVE SO SHOULD BE A QUICK
SHOT AND THEN OUT OF HERE BY EARLY WEDNESDAY.

PRELIMINARY NUMBERS:
NASHVILLE  55 37 63 41 66  +100
CROSSVILLE 57 35 61 40 65  +200

.BNA...FLOOD WATCH FOR ALL ZONES TODAY.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:21 AM CSTFlash Flood WarningOHXBenton, Houston, Stewart3 hr
Mar 31, 6:18 AM CSTFlash Flood WarningOHXPerry3 hr
Mar 31, 6:28 AM CSTFlash Flood WarningOHXLawrence, Wayne3 hr

Nearby

Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.